Advanced Search
MyIDEAS: Login to save this article or follow this journal

Multi-asset spread option pricing and hedging

Contents:

Author Info

  • Minqiang Li
  • Jieyun Zhou
  • Shi-Jie Deng

Abstract

We provide two new closed-form approximation methods for pricing spread options on a basket of risky assets: the extended Kirk approximation and the second-order boundary approximation. The latter method generalizes the results in Li et al. [J. Deriv., 2008, 15, 58-80] to spread options on an arbitrary number of assets. Numerical analysis shows that while the latter method is more accurate than the former, both methods are extremely fast and accurate. Closed-form approximations for important Greeks are also derived. Our approximation methods enable the accurate pricing of a bulk volume of spread options on a large number of assets in real time, which offers traders a potential edge in a dynamic market environment.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.tandfonline.com/doi/abs/10.1080/14697680802626323
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Taylor & Francis Journals in its journal Quantitative Finance.

Volume (Year): 10 (2010)
Issue (Month): 3 ()
Pages: 305-324

as in new window
Handle: RePEc:taf:quantf:v:10:y:2010:i:3:p:305-324

Contact details of provider:
Web page: http://www.tandfonline.com/RQUF20

Order Information:
Web: http://www.tandfonline.com/pricing/journal/RQUF20

Related research

Keywords: Multi-asset spread options; Second-order boundary approximation; Closed-form approximation;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Li, Minqiang, 2008. "Closed-Form Approximations for Spread Option Prices and Greeks," MPRA Paper 6994, University Library of Munich, Germany.
  2. Margrabe, William, 1978. "The Value of an Option to Exchange One Asset for Another," Journal of Finance, American Finance Association, vol. 33(1), pages 177-86, March.
  3. Li, Minqiang, 2007. "The Impact of Return Nonnormality on Exchange Options," MPRA Paper 7020, University Library of Munich, Germany.
  4. Jarrow, Robert & Rudd, Andrew, 1982. "Approximate option valuation for arbitrary stochastic processes," Journal of Financial Economics, Elsevier, vol. 10(3), pages 347-369, November.
  5. Johnson, Shane A. & Tian, Yisong S., 2000. "Indexed executive stock options," Journal of Financial Economics, Elsevier, vol. 57(1), pages 35-64, July.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Pablo Olivares, 2014. "Pricing of Basket Options Using Polynomial Approximations," Papers 1404.3160, arXiv.org.
  2. Pablo Olivares & Alexander Alvarez, 2014. "A Note on the Pricing of Basket Options Using Taylor Approximations," Papers 1404.3229, arXiv.org.
  3. Li, Minqiang & Mercurio, Fabio, 2013. "Closed-Form Approximation of Timer Option Prices under General Stochastic Volatility Models," MPRA Paper 47465, University Library of Munich, Germany.
  4. Tommaso Paletta & Arturo Leccadito & Radu Tunaru, 2013. "Pricing and Hedging Basket Options with Exact Moment Matching," Papers 1312.4443, arXiv.org.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:taf:quantf:v:10:y:2010:i:3:p:305-324. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.